Print Topic - Archive

BTD Forums  /  Live Right 4 Your Type  /  Progesteron cream
Posted by: 2218 (Guest), Wednesday, January 2, 2008, 8:33pm
Being an A with hormone problems I have used Progesteron cream with good results. However, the cream is based on yam which is a no for A. What do I do?

I am very happy with the results of the diet after 1/2 year, 10 kilos down and not tired after meals - that's just great.

Hoping for a useful reply.

Blonde A
Posted by: Rodney, Wednesday, January 2, 2008, 9:29pm; Reply: 1
Welcome Blonde A
If you would like to select an avitar for your blood type this feature is under member center above right, this will help us answer questions for you in the future.  :)
Posted by: Stormy, Wednesday, January 2, 2008, 9:37pm; Reply: 2
Hi Blonde A. and welcome.

I use a progesterone cream through my Naturopath under the label "Doctor's Choice".  It isn't derived from yams . . . I think it's a chemical concoction of some sort.

I don't believe applying a yam-based avoid product topically has the same affect as eating and digesting would.

So, you may still be safe.



Posted by: 1493 (Guest), Wednesday, January 16, 2008, 7:14pm; Reply: 3
although you can buy yam creams that are intended to help boost progesterone / balance estrogen if you are actually taking a progesterone cream prescribed by an MD it is not made from Yams, it is chemical based and if it hasn't bothered you in the past go for it.

the progesterone pills are also some sort of chemically based concoction, and though I don't know exactly what they're made from I do know that they contain peanut oil.  Every single person you come in contact with during the course of filling that perscription, doc, pharmacist, lab tech, pharmacy tech etc asks if you've got a peanut allergy, makes sure you don't have a  peanut allergy, asks again.  Goes on to say they contain peanut oil and can't be taken by anyone with the allergy.
No one's ever asked me this for the cream so I'm pretty certain there's no peanut in the cream.  But I know there's no yam either.  
Posted by: OSuzanna, Wednesday, January 16, 2008, 7:16pm; Reply: 4
I believe topical application of products that are "avoids" is okay, usually. I'll leave the science to the others for now! :)
Posted by: 312 (Guest), Wednesday, January 16, 2008, 7:21pm; Reply: 5
I just want to say that a naturopathic md told me to use it for estrogen dominance type symptoms,
he did measure my hormone levels and the progesterone was very low compared to what seemed like a normal estrogen level.  He sold me one that I ended replacing with Pro-gest by Emerita.  I am
really having improvements in things like my old pms of swelling/bloating/weight gains.  I am concerned about fibroids, as my sisters have some of these symptoms also.  But they do not use
natural medicine, both are in orthodox medical type employment/mentality.  I am hoping that I won't have to keep using this as my diet improves and I can lose some weight.  But for now it is very
helpful.
An interesting aside is that I am a Gatherer.  Dr. D has noted that this type has ample estrogen
and that again rings true in my case..... ;)
Posted by: 1323 (Guest), Wednesday, January 16, 2008, 7:23pm; Reply: 6
Quoted from 312
I just want to say that a naturopathic md told me to use it for estrogen dominance type symptoms,
he did measure my hormone levels and the progesterone was very low compared to what seemed like a normal estrogen level.  He sold me one that I ended replacing with Pro-gest by Emerita.  I am
really having improvements in things like my old pms of swelling/bloating/weight gains.  I am concerned about fibroids, as my sisters have some of these symptoms also.  But they do not use
natural medicine, both are in orthodox medical type employment/mentality.  I am hoping that I won't have to keep using this as my diet improves and I can lose some weight.  But for now it is very
helpful.
An interesting aside is that I am a Gatherer.  Dr. D has noted that this type has ample estrogen
and that again rings true in my case..... ;)


I was using this as well  but since I was also doing everyting else including intense heavy binge eating on sugars and carbs, coffee, etc., when I cleaned up my eating regime, I dropped the progest and other things and I haven't had to use it since.  I'm still in the experimental stage however. I did have some cramps this month which I had not in the past but I'm definitely in peri-menapause.

Posted by: Victoria, Wednesday, January 16, 2008, 9:50pm; Reply: 7
Paulam,
The gatherer diet should help to balance out your estrogen dominance, but using a small amount of topical progesterone should not cause problems for you.  Are you using the low-end of the recommended dose?  (and leaving it off in cycles each month)
Posted by: Lola, Wednesday, January 16, 2008, 11:42pm; Reply: 8
Quoted Text
topical application of products that are "avoids" is okay, usually.


unless there s an apparent allergy or intolerance to it, right! :)
Print page generated: Wednesday, September 3, 2014, 5:08am